Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 136, NWS Mobile, AL

June 12, 2016Greene County, Mississippi; Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 12, 2016, 4:42 PM CDT for Greene County, Mississippi; Washington County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 4:42 PM CDT (21:42 UTC)
Expired
Jun 12, 2016, 5:15 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Washington County, AL, Greene County, MS

The radar

The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2428 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WUUS54 KMOB 122142
SVRMOB
ALC129-MSC041-122215-
/O.NEW.KMOB.SV.W.0136.160612T2142Z-160612T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
442 PM CDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWESTERN ALABAMA...
  NORTHEASTERN GREENE COUNTY IN SOUTHEASTERN MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 441 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRUITDALE...OR
  11 MILES NORTHEAST OF LEAKESVILLE...MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEAKESVILLE...DEER PARK AND FRUITDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3136 8858 3137 8836 3115 8828 3114 8863
TIME...MOT...LOC 2141Z 001DEG 8KT 3131 8848 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:51 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 12, 3:51 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
351 PM CDT SUN JUN 12 2016

.NEAR TERM /Now Through Monday/...Surface high pressure over the central
and eastern Gulf of Mexico with a ridge extending northward across
the lower Mississippi River valley will remain in place through
Monday. This will maintain a light west to northwest wind flow over
the forecast area overnight into Monday morning, followed by a light
west to southwest wind flow redeveloping Monday afternoon. Meanwhile
weak upper level disturbances will continue to move from the
northwest to the southeast over the forecast area around a weak
upper high pressure area over the Western Gulf of Mexico. Ongoing
scattered showers and thunderstorms moving southeast across the area
will dissipate through the evening hours. A few strong thunderstorms
are possible with gusty surface winds to 45mph, frequent lightning,
periods of heavy rain, and penny-size hail. Isolated showers and
thunderstorms could impinge along the coast after midnight, but
mainly remain offshore as a surface boundary pushes south of the
coast. Scattered showers and thunderstorms will again develop
throughout the day Monday with decreasing stability, with the highest
coverage across our western and central zones. Strong storms will
again be possible.

Low temperatures tonight will be in the low 70s inland areas with
mid 70s along the immediate coastal sections. High temperatures
Monday will range from 90 to 95 degrees, with the exception of upper
80s along the beaches. /22

.SHORT TERM /Monday night Through Wednesday night/...Forecast height
fields aloft are in good agreement on a trof of low pressure
migrating slowly east over the deep south this period. There is very
little change in the deep layer moisture profiles with pwats hovering
near 2 inches. These values lie between 1 and 2 standard deviations
above normal as we approach the middle of June. Considering the
sufficiency of layer moisture...daytime instability...and the passage
of mid level impulses within the mean trof position...an unsettled
weather pattern looks to persist. Expect storm coverage to be
diurnally driven with higher chances of storms during the daytime
hours when heating and instability is maximized. With air-mass
stabilizing each night...rain chances trend lower.

Weak wind profiles with height result in very low shear and high
wet-bulb zero (WBZ) heights in excess of 14 kft mitigates large hail
threat. Thus...the risk of widespread severe storms continues to be
on the very low end of the threat spectrum. Even so...cannot discount
a very isolated severe storm with the main threat being damaging
downburst winds in excess of 60 mph mainly in the afternoon hours
when instability is at its highest. The probability is higher for
seeing more in the way of sub-severe afternoon storms which will have
the capability of producing strong downburst winds in excess of 40
mph at times...frequent lightning and locally heavy downpours.

Overnight lows continue very muggy. Daytime highs look to be very close
to seasonal Tuesday and Wednesday. /10

.LONG TERM /Thursday Through Sunday/...The active convective
pattern is projected to continue into the end of the work week. Both
the 12.12Z operational gfs and ecmwf models indicate that the base
of a long-wave high level trof...digging southward across the eastern
US...will be pivoting across the area. It is this portion of the trof
and points east that look to be the most active as a series of mid-
level disturbances pass across. With ample daytime instability and
high amounts of deep layer moisture remaining in play through
Friday...will maintain modest chances of daily thunderstorms.

With the upper trof moving in from the north...Both the gfs and
ecmwf do project a weak front slipping southward to the coast Friday
night into Saturday. This feature could bring drier air into the area
this weekend which may require a reduction in rain chances on
following shifts. For now...will keep weekend chances of showers and
storms going along the southern zones...with lower chances over the
interior. /10

&&

.MARINE...A surface high pressure area over the central and eastern
Gulf of Mexico with a ridge extending northward across the lower
Mississippi River valley will allow a light west to northwest wind
flow to develop at night through Tuesday...followed by a light west
to southwest wind flow redeveloping during the day. A more
established westerly wind flow and building seas will develop the
latter half of the week as a surface ridge is reinforced across the
Gulf. Showers and thunderstorms mostly isolated to scattered in
coverage will also continue through midweek. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  91  73  88 /  40  50  30  60
Pensacola   76  91  77  88 /  30  40  20  50
Destin      77  90  78  89 /  30  30  20  40
Evergreen   72  93  72  90 /  30  40  30  60
Waynesboro  71  93  70  90 /  40  50  30  60
Camden      72  93  73  90 /  30  50  30  60
Crestview   73  93  73  90 /  40  40  20  60

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 12, 5:58 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
558 AM CDT SUN JUN 12 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-131100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
558 AM CDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE BY LATE THIS AFTERNOON
OR EARLY THIS EVENING OCCURRING MOSTLY INLAND FROM THE COAST. WIND
GUSTS TO FROM 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS WILL REMAIN FAVORABLE FOR A FEW ISOLATED STRONG
THUNDERSTORMS EACH DAY...OCCURRING MOSTLY DURING THE LATE AFTERNOON
OR EARLY EVENING HOURS. WIND GUSTS FROM 40 TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN
THREATS WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-131100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
558 AM CDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS MOSTLY
NEAR THE COAST AND OVER INLAND BAYS AND SOUNDS DURING THE LATE
AFTERNOON OR EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS MOSTLY
NEAR THE COAST AND OVER INLAND BAYS AND SOUNDS DURING THE LATE
AFTERNOON OR EARLY EVENING HOURS THROUGH MUCH OF THE WEEK.

In the hours before

Special weather statement, Jun 12, 3:57 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
357 PM CDT SUN JUN 12 2016

MSZ078-122130-
STONE MS-
357 PM CDT SUN JUN 12 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN STONE COUNTY UNTIL 430 PM CDT...

AT 357 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MCHENRY...OR
10 MILES SOUTH OF WIGGINS. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCHENRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3081 8901 3068 8890 3068 8919 3074 8920
TIME...MOT...LOC 2057Z 337DEG 3KT 3072 8908
Special weather statement, Jun 12, 4:29 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT SUN JUN 12 2016

ALZ261>264-122200-
BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL-
BALDWIN INLAND AL-
429 PM CDT SUN JUN 12 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN AND CENTRAL MOBILE COUNTIES UNTIL 500 PM CDT...

AT 429 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR SARALAND...
MOVING EAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SARALAND...CHICKASAW...SATSUMA AND I65 AND AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3077 8816 3088 8815 3089 8786 3073 8786
TIME...MOT...LOC 2129Z 277DEG 5KT 3080 8801
Special weather statement, Jun 12, 4:34 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
434 PM CDT SUN JUN 12 2016

ALZ052-MSZ076-122200-
WASHINGTON AL-GREENE MS-
434 PM CDT SUN JUN 12 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WASHINGTON AND NORTHEASTERN GREENE COUNTIES UNTIL 500 PM
CDT...

AT 433 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER FRUITDALE...
OR 13 MILES NORTHEAST OF LEAKESVILLE...MOVING EAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEER PARK AND FRUITDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3127 8852 3140 8851 3143 8829 3121 8831
TIME...MOT...LOC 2133Z 277DEG 5KT 3132 8844

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:57 PM CDTSpecial Weather StatementMOBStone33 min
Jun 12, 5:10 PM CDTSevere Thunderstorm WarningMOBGreene, Perry50 min
Jun 12, 4:29 PM CDTSpecial Weather StatementMOBMobile31 min
Jun 12, 4:32 PM CDTSpecial Marine WarningMOB43 min
Jun 12, 4:34 PM CDTSpecial Weather StatementMOBWashington26 min
Jun 12, 5:43 PM CDTSpecial Weather StatementMOBChoctaw32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.